Alert archive / California / Hard Freeze Warnings in 2011

Hard Freeze Warning 3, NWS Eureka, CA

February 26, 2011

NWS Eureka, CA issued this hard freeze warning at Feb 26, 2011, 3:30 PM PST. It took effect at Feb 27, 2011, 12:00 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2011, 3:30 PM PST (23:30 UTC)
In effect from
Feb 27, 2011, 12:00 AM PST
Expired
Feb 27, 2011, 10:00 AM PST
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WWUS76 KEKA 262330
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
330 PM PST SAT FEB 26 2011

...RECORD COLD TEMPERATURES EXPECTED THIS MORNING...

.CLEAR SKIES AND CALM CONDITIONS COMBINED WITH A VERY COLD AIR
MASS FROM CANADA WILL BRING RECORD COLD TEMPERATURES TO THE AREA
TOMORROW MORNING.

CAZ001-002-271230-
/O.NEW.KEKA.HZ.W.0003.110227T0800Z-110227T1800Z/
REDWOOD COAST-MENDOCINO COAST-
330 PM PST SAT FEB 26 2011

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
SUNDAY. 

* EARLY MORNING TEMPERATURES WILL DIP INTO MID TO UPPER 20S BEFORE
  SUNRISE SUNDAY MORNING.  

* ROADS WILL BE SLICK SUNDAY MORNING DUE TO A LAYER OF FROST AND
  ICE. SLOW DOWN AND ALLOW EXTRA TRAVEL TIME IF VENTURING OUT
  TOMORROW MORNING.

* TAKE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE VEGETATION AND
  YOUR PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
026 
WWUS76 KEKA 270928
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
128 AM PST SUN FEB 27 2011

CAZ001-002-271800-
/O.CON.KEKA.HZ.W.0003.000000T0000Z-110227T1800Z/
REDWOOD COAST-MENDOCINO COAST-
128 AM PST SUN FEB 27 2011

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* EARLY MORNING TEMPERATURES WILL DIP INTO THE UPPER 20S AROUND
  SUNRISE THIS MORNING.

* ROADS MAY BE SLICK DUE TO A LAYER OF FROST AND ICE. SLOW DOWN
  AND ALLOW EXTRA TRAVEL TIME.

* TAKE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE VEGETATION AND 
  YOUR PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Feb 26, 4:15 AM PST, 11 hours 15 minutes earlier.

Area forecast discussion, Feb 26, 4:15 AM PST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
415 AM PST SAT FEB 26 2011

.SYNOPSIS...A COLD AIR MASS WILL REMAIN OVER THE AREA THROUGH
SUNDAY. A SERIES OF PACIFIC STORMS WILL BRING PERIODIC RAIN AND
PERHAPS STRONG WIND THROUGH MID NEXT WEEK.

&&

.DISCUSSION...PRIMARY FOCUS OF THE FORECAST TODAY THROUGH SUNDAY
WILL BE THE RECORD COLD ACROSS THE REGION. MOIST GROUNDS AND LIGHT
NORTHEAST WINDS HAVE KEPT TEMPERATURES FROM RAPIDLY FALLING...BUT
AS OF 3 AM SEVERAL SITES WERE AT 30F OR LESS ALONG THE COAST.
SEVERAL OF THE RAWS IN THE UPPER ELEVATIONS OF TRINITY HAVE DIPPED
INTO THE TEENS WITH A FEW READINGS IN THE SINGLE DIGITS. AN ARCTIC
HIGH OVER EASTERN OREGON WILL CONTINUE TO MIGRATE SOUTHWARD TODAY
AND SLOWLY MODERATE THROUGH TONIGHT.

AIR MASS ALOFT WILL WARM TONIGHT...BUT EARLY MORNING MINIMUMS ON
SUNDAY WILL MOST LIKELY DIP BELOW FREEZING ALONG THE COAST AGAIN.
RECORD LOWS WILL ONCE AGAIN BE IN JEOPARDY. ANOTHER HARD FREEZE
WARNING WILL BE NECESSARY IF TEMPERATURES FALL AS EXPECTED FOR A
DURATION OF 2 HOURS OR MORE AND CLOUDS FROM AN APPROACHING FRONT
HOLD OFF TIL MID MORNING SUNDAY.

EXPECT ICY SPOTS ON ROADS THROUGHOUT THE REGION FOR THE NEXT
COUPLE OF NIGHT/MORNINGS. SOUTHERLY WIND AND INCREASING CLOUD
COVER WILL START TO MODERATE TEMPERATURES SUNDAY NIGHT INTO
MONDAY. THE WARMING WILL BE SLOWER ACROSS THE INTERIOR ESPECIALLY
IN EASTERN TRINITY WHERE FREEZING AND SUBFREEZING TEMPS ARE LIKELY
FOR THE NEXT SEVERAL DAYS.

THE MAIN STORY FOR NEXT WEEK IS THE POTENTIAL FOR HEAVY RAIN AND
STRONG WINDS. AS USUAL THE STRONG WINDS WILL OCCUR OVER THE WATERS
AND OVER THE HIGHER ELEVATIONS...BUT MAY EXTEND DOWN TO SEA LEVEL.
THE GFS AND ECWMF WERE IN DECENT AGREEMENT WITH BRINGING THE FIRST
WAVE OF PRECIPITATION INTO THE AREA SUNDAY NIGHT. THIS LOOKS TO BE
ON THE LIGHT SIDE BUT WILL BOOST PRECIP CHANCES NORTH OF CAPE MENDO.
STRONGER OVERRUNNING AND UPSLOPE SOUTH FLOW DEVELOPS ON MONDAY AND WE
SHOULD SEE HIGHER AMOUNTS OF PRECIP. THE EXCEPTION WILL BE AROUND
THE GREATER EUREKA AREA WHERE DOWN SLOPING FROM THE KING RANGE MAY
REDUCE PRECIP AMOUNTS INITIALLY IF WINDS GET TOO STRONG. SNOW LEVELS
SHOULD INCREASE ON MONDAY...BUT MAY STILL AFFECT PASSES ALONG HIGHWAYS
299 AND 36. COLD AND DRY AIR WEDGED IN OVER EASTERN TRINITY MAY
BRING LOCALLY LOWER SNOWFALL...DOWN TO 2KFT. STAY TUNED AS THE
DETAILS IN THE FORECAST ARE STILL SKETCHY. DJB

&&

.AVIATION...THE TAF SITES ARE MOSTLY VFR WITH SOME MVFR IN THE
INLAND VALLEYS DUE TO TRAPPED MOISTURE. EXPECT VFR TO PREVAIL ACROSS
NORTHWEST CALIFORNIA TODAY. NORTHWEST WINDS WILL BECOME GUSTY ALONG
THE COAST THIS AFTERNOON. STROZ

&&

.MARINE...GALE CONDITIONS WILL CONTINUE ACROSS THE OUTER WATERS
THROUGH THIS MORNING. THE 0630Z ASCAT PASS WAS JUST OUTSIDE OF OUR
WATERS, BUT IT SHOWED WINDS RANGING FROM 32 KT NEAR OUR NORTHERN
OUTER WATERS TO 25 KT NEAR OUR SOUTHERN WATERS. ADDITIONALLY, THE
BUOYS AROUND CAPE MENDOCINO ARE NEAR 15 FT. SO THERE ARE GALE FORCE
WINDS OUT THERE. LEFT THE GALE WARNINGS UNCHANGED, BUT STILL
HIGHLIGHTED THE STRONGEST WINDS BEING ACROSS THE WESTERN PORTIONS OF THE
ZONES. THE GALE FORCE WINDS AND HIGH SEAS WILL DECREASE FROM NORTH
TO SOUTH THIS MORNING AS THE PRESSURE GRADIENT WEAKENS, BUT WINDS
WILL REMAIN MODERATE ACROSS THE WATERS. WINDS WILL EASE MORE ON
SUNDAY AS THE PRESSURE GRADIENT WEAKENS FURTHER. AN APPROACHING
STORM WILL CAUSE THE WINDS TO BECOME SOUTHERLY AND INCREASE ON
MONDAY. GALE CONDITIONS ARE STILL POSSIBLE TUESDAY INTO WEDNESDAY,
THOUGH THERE IS A LOT OF UNCERTAINTY WITH THE TIMING OF THE GALES.
TRIED TO STAY WITH THE RUNNING FORECAST. STROZ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...HARD FREEZE WARNING UNTIL 8 AM
PST THIS MORNING CAZ001-002. SMALL CRAFT ADVISORY UNTIL 9 PM PST
THIS EVENING PZZ450-455. GALE WARNING UNTIL 9 AM PST THIS MORNING
PZZ470. GALE WARNING UNTIL 3 PM PST THIS AFTERNOON PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 26, 3:06 PM PST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
306 PM PST SAT FEB 26 2011

CAZ001-002-272315-
REDWOOD COAST-MENDOCINO COAST-
306 PM PST SAT FEB 26 2011

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HARD FREEZE WARNING IS CURRENTLY IN EFFECT TIL 8AM.

TEMPERATURES WILL FALL ONCE AGAIN OVERNIGHT TONIGHT AND BE WELL
BELOW FREEZING HITTING RECORD LOWS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A HARD FREEZE WARNING IS CURRENTLY IN EFFECT.

RECORD COLD WILL CONTINUE INTO SUNDAY MORNING...WITH LOWS IN THE
UPPER 20S.

MORE RAIN AND POSSIBLE STRONG WIND RETURNS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-272315-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
306 PM PST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

COLD TEMPERATURES ONCE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TEMPERATURES WELL BELOW FREEZING ONCE AGAIN SUNDAY MORNING.

RAIN EXPECTED TO CONTINUE AGAIN NEXT WEEK.

POSSIBLE SNOW DOWN TO 2000 FEET IN EASTERN TRINITY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:51 PM PSTHazardous Seas WarningEKA12 hr

Nearby

Hard Freeze Warnings in California, 2011Every hard freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.